MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number CV-17702-E
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the catheter was punctured along its length." additional information received from the customer states there was "a hole in the extension".The device was removed and replaced.There was no patient harm or injury.The patient's current condition is reported as "hemodynamically stable".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 2-l cvc, ars, dilator, guidewire, arrow advancer, dust caps, and a box clamp for analysis.Signs of use were observed on the catheter body and inside the extension lines.Visual inspection of the catheter revealed a small slit on the catheter body, at the location of the double line marking following the juncture hub.No damage or defects were observed to either of the extension lines or luer hubs.The only visible damage was the slit on the catheter body.The appearance of the damage was consistent with contact with a sharp object (e.G.Needle , scalpel, scissors, etc.) during use.The slit in the catheter body was measured 18mm from the juncture hub.The catheter body length from the juncture hub to the distal tip measured 215mm , which is within the specifications of 207mm - 227mm per catheter product drawing.The catheter body outer diameter measured 0.0951", which is within the specifications of 0.094" - 0.098" per catheter extrusion product drawing.The inner diameter of the catheter tip measured 0.9906mm, which is within the specifications of 0.95mm - 1.02mm per catheter product drawing.Functional inspection of the returned catheter was performed per the product ifu which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen (s)." both extension lines were individually flushed using a lab inventory 10 ml syringe.When flushing from the distal extension line, no defects or anomalies were observed, and it flushed as intended.When flushing from the proximal extension line, water was observed exiting the hole in the catheter body.A manual tug test confirmed the distal and proximal luer hubs were attached to their respective extension lines.A device history record review was performed, and one relevant finding was identified; however, it was determined that the finding was relevant to the reported event.The instructions for use (ifu) provided with the kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a catheter body puncture in use was confirmed through complaint investigation of the returned sample.Visual inspection revealed a small hole on the catheter body near the proximal end, whose appearance was consistent with contact with a sharp object during use.The returned catheter met all relevant dimensional requirements, and a device history record review was performed with no evidence to suggest a manufacturing issue.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21824602
Report Number9680794-2025-00303
Device Sequence Number4288514
Product Code DQY
UDI-Device Identifier00801902105455
UDI-Public(01)00801902105455(11)220919(17)270831(10)14F22J0128(21)
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCV-17702-E
Device Lot Number14F22J0128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown